Thunderstorm Wind, Itasca
- When
- June 22, 1:20 PM CST
- Where
- Itasca County, Bovey
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.300, -93.433
Large trees and branches were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Large trees and branches were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 22, 10:02 AM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1102 AM CDT SAT JUN 22 2002 NO REAL CHANGES TO CURRENT ZONE PACKAGE. EVERYTHING COMING TOGETHER TODAY FOR A NASTY WEATHER EVENT FOR NORTHEAST MINNESOTA. ONLY FRESHENED WORDING IN ZONES TO REFLECT AFTERNOON CONDITIONS. SATELLITE SHOWING MCS TO THE NW AND A CU FIELD DEVELOPING INTO A TCU FIELD WITH HEATING TO THE NORTH AND SE. THIS SHOLD EVOLVE INTO SCATTERED TS ACTIVITY AS THE DAY WEARS ON. SVR WX INDICES BEGIN TO APPROACH HIGH VALUES THIS AFTERNOON (ACC TO ETA). THIS WILL INCLUDE HEAVY RAINFAL AMOUNTS...LARGE HAIL...AND STRONG TO DAMAGING WINDS. HELICITY VALUES ARE REALLY HIGH TODAY AS WELL WITH STRONGLY CURVING HODO. SPEED SHEAR SLIGHTLY LESS IMPRESSIVE BUT STILL WITHIN STRONG CRITERIA. WITH THE HIGH HELICITY IMMEDITATELY OFF THE SFC...WOULDNT BE SUPRISED TO SEE ROTATION IN A FEW TS THIS AFTERNOON AND MAYBE EVEN TONIGHT. .DLH...NONE. T.ERICKSON
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-221900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 930 AM CDT SAT JUN 22 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THREAT... LARGE HAIL...DAMAGING WIND AND VERY HEAVY RAINFALL. DISCUSSION... THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON THROUGH TONIGHT. SOME UPPER LEVEL ENERGY WILL COMBINE WITH A DEEP LAYER OF MOISTURE TO SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS AT TIMES. THE THREAT FOR SEVERE STORMS WILL BE MAINLY ALONG AND NORTH OF A PARK RAPIDS TO DULUTH LINE THROUGH THIS AFTERNOON. TONIGHT THE THREAT WILL SHIFT INTO MOST OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. SPOTTER ACTIVATION... SEVERE WEATHER SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT. .END T.ERICKSON
The Duluth radar (KDLH), 106 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306175.